Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 30, 2024, 8:23 PM MDT for Grant County, Luna County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2024, 8:23 PM MDT (02:23 UTC)
- Expired
- Jun 30, 2024, 10:15 PM MDT
- In force
- 112 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 151 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WGUS54 KEPZ 010223
FFWEPZ
NMC017-029-010415-
/O.NEW.KEPZ.FF.W.0021.240701T0223Z-240701T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
823 PM MDT Sun Jun 30 2024
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
East Central Grant in southwestern New Mexico...
North Central Luna in southwestern New Mexico...
* Until 1015 PM MDT.
* At 823 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Faywood, San Lorenzo, Sherman, Cobre, Bayard, San Juan and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3282 10813 3283 10791 3263 10782 3250 10786
3248 10803 3260 10808
FLASH FLOOD...RADAR INDICATED
$$
ZAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:43 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 5:43 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 543 PM MDT Sun Jun 30 2024 ...New AVIATION... .SYNOPSIS... Issued at 100 PM MDT Sun Jun 30 2024 Daily thunderstorm chances will continue with Wednesday expected to be the most active day. Temperatures will remain warm, generally a few degrees above average. && .DISCUSSION... Issued at 100 PM MDT Sun Jun 30 2024 A subtle disturbance is approaching the CWA from the southwest. WV satellite shows this ripple near the SW corner of Hudspeth Co. at this typing. Vis is showing an increasingly agitated Cu field with a few storms already noted on the radar. Current trajectory has these moving into El Paso within the next 30-45 minutes, so it's time to complete this discussion to focus on near term impacts. HRRR showing activity overspreading the entire CWA between 21 and 22z as this subtle disturbance continues to lift northward. Main threat today will be heavy rainfall and localized flash flooding, especially if storms can train. Current dewpoints are near 60 with PWAT values near 1.3" toward the International Border with less than 1" for the northern part of the CWA. 850mb moisture transport shows a northwestward transport, so I suspect these values will increase for our northern areas. Damaging winds will also be a concern this afternoon with DCAPE values over 1000 J/kg. HRRR showing activity decreasing after dark, but with lingering showers or storms continuing well into the evening. As we head into Monday and Tuesday, a little bit drier air pushes into the region from the south, forcing the main moisture plume toward AZ. Storm chances will be favored west but all locations have at least a slight chance for thunderstorms each day. Highs will warm with the drier air and re-alignment of the ridge axis overhead. On Wednesday, a digging trough from the north will split the ridge with a prominent center off the coast of CA and a larger center covering much of the Deep South. This will allow the subtropical plume to center over NM and Far W. TX. With the expected alignment of the trough axis and richer moisture (GFS showing 1.3-1.6" PWAT), Wednesday will be our best bet for storms of the period. Thursday onward, drier is set to push in from the northwest, shifting storm chances to the south. Models continue to struggle with how far south this moisture will be shoved. Additionally, this pattern opens us up to disturbances aloft and frontal intrusions. Both global models continue to show a frontal intrusion on Saturday, which will enhance our rain/storm chances. As it stands now though, there continues to be uncertainty with rain / storm chances Thursday onward, and it will depend on which factor wins out: dry air versus frontal boundaries and / or disturbances aloft. Regardless, temperatures to finish out the period look to be just above average, but NBM continues to show 5-7 degree spread between the 25th and 75th percentile for highs at El Paso Thursday onward. && .AVIATION... (00Z TAFS) Issued at 529 PM MDT Sun Jun 30 2024 Scattered showers and thunderstorms will continue accross the area this evening through 06z. Previously, storms occurred at KELP and KRUR but have diminished with some stabilization occurring. More thunderstorms for KELP and KLUR are not expected this evening but light showers may still occur. KTCS is undergoing a thunderstorm with strong wind gusts. Additional thunderstorm activity is expected. Focus of thunderstorm activity has shifted west and will impact the area from KDMN to the AZ state line through the evening. Lingering light showers will continue after 06z through 12z. Thunderstorm focus for tomorrow afternoon after 18z will be more to the west of a line from KDMN to KTCS. Areas to the east will have much less convective activity. && .FIRE WEATHER... Issued at 100 PM MDT Sun Jun 30 2024 No significant fire concerns for the period. Monsoonal moisture will remain in place for the period. Monday will feature slightly drier conditions, which will limit thunderstorm coverage some as well as allow min RH values to drop into the lower and middle 20s. Tuesday will continue the drier trend as well as see an increase in temperatures. Wednesday looks to be the most active day in terms of thunderstorm coverage with an increase in moisture. Starting Thursday, the forecast becomes a bit uncertain in terms of moisture content and thunderstorm coverage. Winds, outside of thunderstorm influences, looks light for the period. Venting will generally range good to very good, decreasing to poor to good on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 80 101 82 103 / 50 10 30 30 Sierra Blanca 69 94 72 96 / 30 10 20 30 Las Cruces 73 99 74 100 / 60 20 20 40 Alamogordo 70 96 71 97 / 40 20 20 30 Cloudcroft 52 74 54 75 / 50 40 30 60 Truth or Consequences 72 94 72 93 / 70 50 30 70 Silver City 65 88 66 89 / 80 70 40 80 Deming 72 98 72 98 / 80 40 30 60 Lordsburg 70 95 70 95 / 80 60 40 70 West El Paso Metro 77 99 79 100 / 60 20 30 30 Dell City 72 99 73 100 / 20 10 10 20 Fort Hancock 74 101 76 103 / 40 10 20 20 Loma Linda 70 93 72 94 / 50 20 20 30 Fabens 76 100 78 103 / 40 10 20 30 Santa Teresa 74 98 74 98 / 60 20 30 30 White Sands HQ 75 96 77 98 / 60 20 30 40 Jornada Range 70 96 70 97 / 70 30 30 40 Hatch 71 98 71 99 / 70 30 30 60 Columbus 73 98 74 98 / 70 30 40 40 Orogrande 72 96 73 97 / 50 20 20 40 Mayhill 58 85 59 86 / 40 40 20 60 Mescalero 57 85 59 86 / 40 40 30 60 Timberon 55 83 57 84 / 40 30 20 50 Winston 60 84 60 83 / 70 80 40 90 Hillsboro 68 92 69 91 / 80 60 40 80 Spaceport 67 95 67 95 / 60 40 30 60 Lake Roberts 62 87 62 87 / 80 70 40 90 Hurley 65 91 66 92 / 80 60 30 70 Cliff 65 97 66 97 / 80 60 30 70 Mule Creek 66 90 68 90 / 80 70 40 70 Faywood 67 90 68 91 / 80 50 40 70 Animas 69 95 69 95 / 70 60 30 60 Hachita 68 95 69 95 / 70 50 40 60 Antelope Wells 68 95 69 95 / 70 50 50 70 Cloverdale 66 90 67 90 / 60 60 40 70 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...04-Lundeen
In the hours before
Local storm report, Jun 30, 3:47 PM MDT, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
347 PM MDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Gst 7 S Organ - Dripping Sp 32.33N 106.59W
06/30/2024 U63 MPH Dona Ana NM Public
Wind gust occurred at the Dripping Springs
Visitor Center for Organ Mountains National
Monument.
&&
GNLLocal storm report, Jun 30, 4:38 PM MDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
438 PM MDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 3 NE Las Cruces 32.36N 106.72W
06/30/2024 M66 MPH Dona Ana NM Mesonet
Mesonet station FW6984 Las Cruces.
&&
GNLLocal storm report, Jun 30, 4:39 PM MDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
439 PM MDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 2 NE Las Cruces 32.35N 106.73W
06/30/2024 M58 MPH Dona Ana NM Mesonet
Mesonet station EW8377 Las Cruces.
&&
GNLSpecial weather statement, Jun 30, 4:53 PM MDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT Sun Jun 30 2024
NMZ405-406-302330-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
453 PM MDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HIDALGO COUNTY
THROUGH 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Alamo Hueco, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Playas Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 10842 3137 10858 3157 10877 3166 10844
TIME...MOT...LOC 2253Z 162DEG 17KT 3149 10855
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZALocal storm report, Jun 30, 5:18 PM MDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
518 PM MDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Tstm Wnd Gst 7 N Truth Or Consequenc 33.23N 107.27W
06/30/2024 M59 MPH Sierra NM ASOS
ASOS station KTCS T-or-C ASOS.
&&Special weather statement, Jun 30, 5:47 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service El Paso TX
547 PM MDT Sun Jun 30 2024
NMZ407-010015-
Southwest Desert/Mimbres Basin NM-
547 PM MDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LUNA COUNTY THROUGH
615 PM MDT...
At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Sunshine, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Luna
County.
This includes Interstate 10 in New Mexico between mile markers 64 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3210 10783 3207 10795 3228 10812 3236 10785
TIME...MOT...LOC 2347Z 159DEG 10KT 3218 10792
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ZAThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:13 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Jun 30, 6:34 PM MDT | Areal Flood Advisory | EPZ | Grant | 41 min |
| Jun 30, 6:59 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Luna | 31 min |
| Jun 30, 7:09 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 2 hr |
| Jun 30, 7:15 PM MDT | Flash Flood Warning | EPZ | Grant | 105 min |
| Jun 30, 7:20 PM MDT | Areal Flood Advisory | EPZ | Grant | 115 min |
| Jul 1, 1:03 AM MDT | Flash Flood Watch | EPZ | Otero | 23 hr |
| Jul 1, 12:54 PM MDT | Special Weather Statement | EPZ | Hidalgo | 36 min |
| Jul 1, 1:33 PM MDT | Special Weather Statement | EPZ | Grant | 27 min |
| Jul 1, 1:41 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 1, 2:11 PM MDT | Areal Flood Advisory | EPZ | Grant | 26 min |
| Jul 1, 2:20 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 115 min |
| Jul 1, 2:23 PM MDT | Special Weather Statement | EPZ | Hidalgo | 37 min |
| Jul 1, 2:37 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 1, 3:17 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 43 min |
| Jul 1, 3:41 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 34 min |
| Jul 1, 4:19 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Jul 1, 4:55 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 2 hr |
| Jul 1, 5:18 PM MDT | Special Weather Statement | EPZ | 27 min | |
| Jul 1, 5:22 PM MDT | Special Weather Statement | EPZ | Grant | 38 min |
| Jul 1, 5:57 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 33 min |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.